Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 12, 2006, 5:56 PM EDT for Mifflin County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2006, 5:56 PM EDT (21:56 UTC)
- Expired
- Jul 12, 2006, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Mifflin County, PA
The radar
The State College radar (KCCX), 48 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:20 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 12, 3:20 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT WED JUL 12 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... FRONTAL BOUNDARY CURRENTLY ACROSS LAKE ERIE WILL SLOWLY MOVE SOUTH ACROSS THE CWA THROUGH THURSDAY. AHEAD OF THIS SYSTEM...A WARM AND VERY HUMID AIRMASS WILL PROVIDE THE FUEL FOR SHOWERS AND THUNDERSTORMS. MAIN AREA OF PRECIPITATION HAS MOVED EAST OF THE CWA WITH THUNDERSTORMS PROGRESSING EAST FROM OHIO THIS EVENING IN ASSOCIATION WITH MCS. THIS WILL TRACK THROUGH SOUTHERN PA THIS EVENING. CURRENTLY A TORNADO WATCH FOR SCHUYLKILL COUNTY REMAINS IN EFFECT UNTIL 8 PM. THIS AREA HAS SEEN REPEATED THUNDERSTORM DEVELOPMENT JUST TO THE EAST AND MORE ACTIVITY IS DEVELOPING OVER SOUTHEAST PA WHERE PLENTY OF SUNSHINE HAS OCCURRED THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE OVER THE SOUTHEAST ZONES THROUGH THIS EVENING. THUNDERSTORMS ACTIVITY SHOULD DIMINISH IN INTENSITY OVERNIGHT BUT WILL LINGER ALONG THE MASON DIXON LINE THROUGH THE FIRST HALF OF THURSDAY. CLOUDS WILL CLEAR SLOWLY DURING THE DAY AS THE FRONTAL BOUNDARY SLOWS THROUGH THE MID ATLANTIC STATES. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... BROAD UPPER RIDGING IS EXPECTED OVER THE REGION FOR MUCH OF THE PERIOD WITH THE DEVELOPMENT OF AN UPPER TROF PROGGED ALONG THE EAST COAST BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN A DRIER PERIOD THAN WAS EXPECTED SEVERAL DAYS AGO...WITH BELOW CLIMATOLOGICAL POPS PROGGED BY HPC THROUGH SUNDAY. HOWEVER...THE FRONT THAT PASSED THROUGH THE AREA IN THE SHORT TERM WILL BE HOVERING TO OUR SOUTH. ANY MOVEMENT OF THE FRONT FARTHER NORTH WILL INCREASE THE CHANCES OF CONVECTION...ESPECIALLY GIVEN THE HOT AND VERY HUMID AIR MASS THAT WILL BE IN PLACE OVER THE REGION. ACTIVE ZONAL FLOW WILL BE LOCATED ALONG THE U.S./CANADIAN BORDER DURING THE PERIOD TO THE NORTH OF THE MAIN RIDGE AXIS OVER THE WESTERN U.S. SHORTWAVE ENERGY IN THIS FLOW...ALSO A POTENTIAL SOURCE OF INCREASED CONVECTION THAN CURRENTLY FORECAST...WILL LEAD TO THE AFOREMENTIONED DEVELOPMENT OF AN UPPER TROF ALONG THE EAST COAST OF NOAM BY THE MIDDLE OF NEXT WEEK. DURING THE EARLY STAGES OF DEVELOPMENT...A SHORT WAVE TROF WILL SUPPORT A COLD FRONT MOVING THROUGH THE STATE LATE MONDAY INTO TUESDAY WITH A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION... MVFR CONDITIONS WITH OCCASIONAL IFR IN RAIN WILL CONTINUE THROUGH 00Z. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND HAVE PLACED WORDING IN TAFS BASED ON CURRENT RADAR TIMINGS. ELSEWHERE HAVE ADDED VCTS. FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTH ACROSS THE CWA THROUGH THURSDAY. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS BUT WILL BE HIGHER...10 TO 20KTS...NEAR CONVECTION. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063 UNTIL 6 AM THURSDAY. && SHORT TERM...TYBURSKI LONG TERM...GARTNER AVIATION...TYBURSKI
Hazardous weather outlook, Jul 12, 3:56 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 AM EDT WED JUL 12 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-130800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 356 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT CENTRAL PENNSYLVANIA TODAY INTO TONIGHT. THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GUSTS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DROP BETWEEN ONE AND THREE INCHES ACROSS MUCH SOUTHWEST CENTRAL AND NORTH CENTRAL PENNSYLVANIA BY EARLY THURSDAY. AT THE PRESENT TIME...THE THREAT FOR LOCALLY HEAVY RAINFALL REMAINS LOW FOR THE LOWER SUSQUEHANNA RIVER VALLEY (LANCASTER YORK AND ADAMS COUNTIES). THEREFORE THAT AREA IS NOT UNDER A FLASH FLOOD WATCH AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS WILL END ON THURSDAY...FOLLOWED BY DRIER WEATHER TO END THE WEEK...CONTINUING THROUGHOUT THE WEEKEND. INCREASINGLY WARM AND HUMID CONDITIONS CAN BE EXPECTED...WITH HEAT INDICES SOARING WELL UP THROUGH THE 90S BY SATURDAY AND SUNDAY OVER SOUTH CENTRAL AND SOUTHEASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. DEVOIR
In the hours before
Special weather statement, Jul 12, 2:49 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT WED JUL 12 2006 PAZ065-066-121945- LANCASTER-YORK- 249 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT LANCASTER AND YORK COUNTIES... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF RED LION...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HOLTWOOD AROUND 255 PM... WAKEFIELD AROUND 310 PM AND BETHEL AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL PRODUCE SMALL HAIL. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 3:44 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 344 PM EDT WED JUL 12 2006 PAZ017-122045- CLEARFIELD- 344 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF INDIANA...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR BURNSIDE AROUND 415 PM...NEW WASHINGTON...MAHAFFEY...WESTOVER AROUND 425 PM...IRVONA AROUND 435 PM...GLEN HOPE...LUMBER CITY AND COALPORT AROUND 440 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 4:01 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT WED JUL 12 2006 PAZ024-122100- CAMBRIA- 401 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF INDIANA...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR BELSANO AROUND 410 PM...COLVER AROUND 415 PM...NORTHERN CAMBRIA AROUND 420 PM...HASTINGS... CARROLLTOWN AROUND 425 PM...PATTON...CHEST SPRINGS AROUND 430 PM AND PRINCE GALLITZIN STATE PARK AROUND 435 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 4:47 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 PM EDT WED JUL 12 2006 PAZ025-122145- BLAIR- 447 PM EDT WED JUL 12 2006 ...STRONG THUNDERSTORMS WILL AFFECT BLAIR COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF ALTOONA TO 7 MILES NORTHWEST OF ALTOONA TO 7 MILES EAST OF PORTAGE... MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR NEWRY... DUNCANSVILLE...CLAYSBURG AROUND 455 PM...TIPTON...ROARING SPRING... LAKEMONT...HOLLIDAYSBURG AROUND 500 PM...TYRONE...SINKING VALLEY AND MARTINSBURG AROUND 505 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 15 AND 51. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 5:16 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 516 PM EDT WED JUL 12 2006 PAZ026-122145- HUNTINGDON- 516 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF HUNTINGDON...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR RAYSTOWN DAM...HUNTINGDON... CASSVILLE...SALTILLO AROUND 525 PM...MILL CREEK...MAPLETON AROUND 530 PM...MOUNT UNION...SHIRLEYSBURG...ORBISONIA AND WHIPPLE DAM STATE PARK AROUND 535 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 184 AND 186. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 522...STATE ROAD 453. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 5:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 PM EDT WED JUL 12 2006 PAZ027-028-122245- JUNIATA-MIFFLIN- 538 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT JUNIATA AND MIFFLIN COUNTIES... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF HUNTINGDON...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR MCVEYTOWN AROUND 545 PM... BLACKLOG...STRODES MILLS AROUND 550 PM...HONEY GROVE AROUND 600 PM... SPRUCE HILL...WALNUT AROUND 605 PM...MIFFLIN AROUND 610 PM...PORT ROYAL AND MIFFLINTOWN AROUND 615 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522... ROUTE 322/22. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:46 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 24 more | 24 hr |
| Jul 12, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jul 12, 6:38 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 67 min |
| Jul 12, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 39 min |
| Jul 12, 7:10 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 80 min |
| Jul 12, 7:27 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 48 min |
| Jul 12, 7:49 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.